Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 6, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 16, 2007, 5:33 AM PST for Union County, Oregon. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2007, 5:33 AM PST (13:33 UTC)
- Expired
- Jan 16, 2007, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 161333 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 533 AM PST TUE JAN 16 2007 ...WINDY CONDITIONS EXPECTED ACROSS THE GRANDE RONDE VALLEY TODAY... .AN APPROACHING LOW PRESSURE SYSTEM WAS TIGHTENING PRESSURE GRADIENTS ACROSS THE AREA. THIS WILL PRODUCE SUSTAINED SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. STRONGER GUSTS ARE LIKELY FOR THE LADD CANYON AREA. ORZ049-162145- /O.NEW.KPDT.WI.Y.0006.070116T1333Z-070117T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 533 AM PST TUE JAN 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WINDY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH CAN BE EXPECTED ACROSS THE AREA TODAY. STRONGER WIND GUSTS NEARING 55 MPH ARE LIKELY FOR THE LADD CANYON AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 161714 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 914 AM PST TUE JAN 16 2007 WAZ027-170200- /O.NEW.KPDT.AS.Y.0001.070116T1800Z-070119T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA 914 AM PST TUE JAN 16 2007 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED AN AIR STAGNATION ADVISORY FOR THE YAKIMA VALLEY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. LIGHT WINDS AND A POOL OF COLD AIR WITH LITTLE MIXING WILL REMAIN IN THE YAKIMA VALLEY THROUGH FRIDAY. A RIDGE WILL BUILD OVER EASTERN WASHINGTON TUESDAY THROUGH FRIDAY AND INTENSIFY THE STAGNANT CONDITIONS THAT KEEP POLLUTANTS TRAPPED NEAR THE SURFACE. AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ049-170200- /O.CON.KPDT.WI.Y.0006.000000T0000Z-070117T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 914 AM PST TUE JAN 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WINDY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH CAN BE EXPECTED ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY. STRONGER WIND GUSTS NEARING 55 MPH ARE LIKELY FOR THE LADD CANYON AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 170145 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 545 PM PST TUE JAN 16 2007 ORZ049-170245- /O.EXP.KPDT.WI.Y.0006.000000T0000Z-070117T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 545 PM PST TUE JAN 16 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. WINDS HAVE FALLEN BELOW ADVISORY LEVELS. LOCAL SOUTH WINDS 20 TO 30 MPH WITH GUSTS 40 MPH ARE STILL POSSIBLE EARLY THIS EVENING BEFORE GRADUALLY DECREASING OVERNIGHT. $$ WAZ027-171700- /O.CON.KPDT.AS.Y.0001.000000T0000Z-070119T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA 545 PM PST TUE JAN 16 2007 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. LIGHT WINDS AND A POOL OF COLD AIR WITH LITTLE MIXING WILL REMAIN IN THE YAKIMA VALLEY THROUGH FRIDAY. A RIDGE WILL BUILD OVER EASTERN WASHINGTON TUESDAY THROUGH FRIDAY AND INTENSIFY THE STAGNANT CONDITIONS THAT KEEP POLLUTANTS TRAPPED NEAR THE SURFACE. AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:48 AM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 16, 2:48 AM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 248 AM PST TUE JAN 16 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A DISTURBANCE WILL MOVE ACROSS THE TWO STATE AREA TODAY BRINGING SHOWERS TO THE AREA FROM WEST TO EAST. LIGHT SNOW WILL DEVELOP OVER THE WASHINGTON CASCADES THIS MORNING AND SPREAD INTO PORTIONS OF THE BASIN BY MIDDAY AND THEN TO THE BLUE MOUNTAIN AREA BY AFTERNOON. THE SHOWERS WILL CONTINUE INTO TONIGHT. MOST OF THE SHOWERS EXIT THE AREA EXCEPT SOME SNOW SHOWERS WILL PERSIST ACROSS THE BLUE AND WALLOWA MOUNTAINS BEFORE A NORTHWESTERLY FLOW BRINGS DRIER AIR TO ALL OF THE REGION WEDNESDAY NIGHT. TEMPERATURES ACROSS THE AREA SHOULD REMAIN BELOW NORMAL AND STRUGGLE TO REACH THE FREEZING MARK. HOWEVER ACROSS CENTRAL OREGON AFTERNOON HIGH TEMPERATURES SHOULD CLIMB ABOVE THE FREEZING MARK. .LONG TERM...THURSDAY THROUGH MONDAY...UNCERTAINTY IS INCREASING IN MID RANGE MODELS. LATEST RUNS INDICATE UPPER RIDGE TRIES TO REBUILD THURSDAY. RUN TO RUN INCONSISTENCIES BEGIN TO BUILD AS MODELS TRY TO HANDLE STRENGTH AND TRACK OF WAVES THAT MAY FLATTEN (OR RIDE OVER) THE RIDGE FRIDAY THROUGH THE WEEKEND. AT THIS TIME CONFIDENCE IS LOW AND WILL LEAVE CURRENT FORECAST AS IS WITH SLIGHT CHANCE TO CHANCE POPS IN THE MOUNTAINS AND MOSTLY DRY IN THE VALLEYS. IF THE PATTERN BECOMES PROGRESSIVE THIS WEEKEND COULD SEE MILDER AIR MIX IN FROM THE PACIFIC ALONG WITH THE INCREASED CHANCE OF PRECIPITATION. && .AVIATION...EASTERLY UPSLOPE WILL CONTINUE MVFR CEILINGS AT KYKM AND KDLS INTO THE EVENING...THEN EXPECT SUBSIDENCE BEHIND THE NEXT FRONT TO SCATTER OUT THESE CEILINGS DURING THE LATE EVENING AND OVERNIGHT. SOME OF THIS UPSLOPE CLOUDINESS MAY WORK SOUTH TO KRDM...OTHERWISE SHOULD BE VFR THERE EXCEPT WITH PASSAGE OF THE FRONT. AREAS OF MVFR CEILINGS ARE AGAIN EXPANDING OVER THE COLUMBIA BASIN UNDER A WEAK INVERSION. THESE CLOUD DECKS WILL AFFECT KPDT...KALW AND KPSC. MAY SEE TEMPORARY IFR CONDITIONS DUE TO LIGHT SNOW AS THE FRONT MOVES THROUGH THIS EVENING AT ALL LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... PDT 26 21 28 20 / 20 20 10 10 ALW 27 21 28 21 / 20 20 10 0 PSC 26 20 29 19 / 20 20 10 0 YKM 27 17 30 16 / 40 20 10 0 HRI 25 20 29 18 / 20 20 10 0 ELN 24 16 27 14 / 50 20 10 0 RDM 34 11 36 10 / 40 20 10 0 LGD 29 14 27 13 / 20 20 20 10 GCD 26 13 34 15 / 20 20 10 0 DLS 31 24 32 22 / 40 20 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/90/90
Hazardous weather outlook, Jan 16, 5:32 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
532 AM PST TUE JAN 16 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-171315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
532 AM PST TUE JAN 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN GRANDE RONDE VALLEY
WILL ALLOW STRONG...GUSTY WINDS TO PERSIST THROUGH MUCH OF THE DAY.
THUS A WIND ADVISORY IS IN EFFECT. FOR FURTHER DETAILS PLEASE SEE
PRODUCT PDXNPWPDT.
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
A DISTURBANCE WILL PRODUCE SEVERAL INCHES OF SNOW ALONG AND NEAR THE
EAST SLOPES OF WASHINGTON CASCADES CREST REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:14 AM PST | Air Stagnation Advisory | PDT | Grant, Jefferson, Morrow, Umatilla, Wasco, Wheeler | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.